How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I have just found out I have low vitamin b12 levels, I'm having

Customer Question

I have just found out I have low vitamin b12 levels, I'm having 6 injections over the next 3 weeks and then 1 every 3 months. I have yet to get real answers from my doctor as they are pretty useless but why does this happen and how long will I need these injections? Thank you
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. SH replied 1 year ago.
Thank you for your question.It depends on what the cause of your low vitamin B12 was found to be.Can you please let me know what the cause of your low vitamin B12 was?Please let me know.Regards
Customer: replied 1 year ago.
I don't know as the doctors haven't said and haven't done anymore test. I don't really know anything about what, why regarding b12 levels!
Expert:  Dr. SH replied 1 year ago.
Thank you for your response.The most common cause of low vitamin B12 is pernicious anemia which is a condition where antibodies form against intrinsic factor which is responsible for the absorption of the vitamin B12 inside our body.In this particular condition you would require vitamin B12 injectinos for the rest of your life (once every three months).Let me know if you have more questions.Please rate me by clicking on one of the rating options at the top right hand corner when you are done asking.Kindest regards
Customer: replied 1 year ago.
Thank you, ***** ***** have a few more questions.
I have just been diagnosed with trigaminal neuragia, is that linked to the vitamin b 12? Also six months ago my doctor did a blood test after me going to the doctors time n time again saying how tired n awfull I was feeling and she told me my blood cells were the wrong shape and that I needed to take iron tablets, was that an indication of the v b 12? Should she have given me more tests?
Expert:  Dr. SH replied 1 year ago.
No TN is not related to low vitamin B12 levles at all.Yes tiredness and feeling awful is certainly a sign of low vitamin B12 and can also happen with low iron as well.Yes she should have given you more tests at that stage.Let me know if you have more questions.Please rate me by clicking on one of the rating options at the top right hand corner when you are done asking.Kindest regards
Customer: replied 1 year ago.
Can low v b 12 be serious?
Expert:  Dr. SH replied 1 year ago.
In the vast majority of cases low vitamin B12 is not serious and can be easily treated with therapy. I would appreciate a rating before we proceed. This session is open Regards
Expert:  Dr. SH replied 1 year ago.
This session is open for any number of further questions that you may have.I would appreciate it if you rate me by clicking on one of the rating options at your end as that is the only way I am credited on here for helping you out.Kindest regards

Related Medical Questions